MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ILS 29MM, STRAIGHT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ILS 29MM, STRAIGHT; STAPLE, IMPLANTABLE
Catalog Number SDH29A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # r5ae4g.Device evaluation summary: the analysis results found that the sdh29a device arrived with the anvil missing.The breakaway washer was not present and there were staples present.All of the staples were noted to be protruding and slightly damaged on the safety.The device was reloaded with staples and tested for functionality.During the functional test, a movement on the ferule and a gap between anvil and guide face were noted.However, the staple line was complete and the staples meet the staple form release criteria.It appears that an attempt was made to fire the device with the safety engaged, allowing the staples to partially protrude.It should be noted that to fire the device, draw the red safety back towards the adjusting knob until it seats into the body of the device.If the safety cannot be released, the device is not in the safe firing range.Please reference the instructions for use for additional information.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during an unknown procedure, it was found that the staples were protruded when the package was opened.The device was not used for the patient.Another device was used to complete the case.There were no adverse consequences to the patient.

Brand Name
ILS 29MM, STRAIGHT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8522364
Report Number3005075853-2019-17585
Device Sequence Number11230424
Product Code GDW
UDI-Device Identifier10705036003533
UDI-Public10705036003533
Combination Product (Y/N)N
PMA/510(K) Number
K983536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2023
Device Catalogue NumberSDH29A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2019
Initial Report FDA Received Date04/17/2019
Patient Sequence Number1